Steroid prednisone moon face

Corticosteroids can produce reversible hypothalamic- pituitary adrenal (HPA) axis suppression with the potential for corticosteroid insufficiency after withdrawal of treatment. Adrenocortical insufficiency may result from too rapid withdrawal of corticosteroids and may be minimized by gradual reduction of dosage. This type of relative insufficiency may persist for up to 12 months after discontinuation of therapy; therefore, in any situation of stress occurring during that period, hormone therapy should be reinstituted. If the patient is receiving steroids already, dosage may have to be increased.

Just as taking prednisone can cause side effects, reducing the dose may cause problems as well. Prednisone is not addicting like a narcotic, but many patients experience withdrawal symptoms as the dose is reduced. These often include muscle soreness, joint pain, fatigue, and depression. Know that these effects are also temporary and worth bearing to allow a cutback in your dose. If you experience any unusual symptoms as your prednisone dose is reduced, contact your doctor. It may be necessary to temporarily increase your steroid dose until you are feeling better and then taper the dose more slowly.

Try lower doses or intermittent dosing. Newer forms of corticosteroids come in varying strengths and lengths of action. Ask your doctor about using low-dose, short-term medications or taking oral corticosteroids every other day instead of to nonoral forms of corticosteroids. Inhaled corticosteroids for asthma, for example, reach lung surfaces directly, reducing the rest of your body's exposure to them and leading to fewer side healthy choices during therapy. When you're on corticosteroid medications for a prolonged period, talk to your doctor about ways to minimize side effects. You may need to reduce the number of calories you eat or increase your physical activity to prevent weight gain. Exercise can help reduce muscle weakness and osteoporosis risks. And taking calcium and vitamin D supplements and prescription bisphosphonates, such as alendronate (Fosamax) or risedronate (Actonel), can minimize bone thinning due to care when discontinuing therapy. If you take oral corticosteroids for prolonged periods, your adrenal glands produce less of their natural steroid hormones. To give your adrenals time to recover this function, your doctor may reduce your dosage gradually over a period of weeks or even months. If the dosage is reduced too quickly, you may experience fatigue, body aches, lightheadedness and difficulty recovering from minor the risks and benefits of corticosteroids
Although they may cause a range of side effects, corticosteroids may also relieve the inflammation, pain and discomfort of many different diseases and conditions. If you work with your doctor to make choices that minimize side effects, you may achieve significant benefits with a reduced risk of such problems.
Best wishes, and by all means if you are concerned, call your doctor-
My feet were already swollen, and taking it - just makes my swollen feet just swell more.
Also, if youare on it for a long time, you need to probably discuss- tapering off with your doctor- I know you have not been taking it that long.

Prednisone makes you hungry and weight gain is a common side effect. Fat deposits may occur around your abdomen,face or back of your neck. Fluid retention can also occur and may manifest as leg swelling and a sudden jump in your weight on the scales. The higher the dose and the longer the treatment, the more likely you are to put on weight. You can control fluid retention by eating a diet low in sodium and eating more foods that contain potassium such as bananas, apricots, and dates. A diet high in protein and low in carbohydrates may make you feel fuller for longer, making you less likely to overeat.

I had a severe allergic reaction two weeks ago to an unknown substance, and they gave me prednisone thru IV at the ER. Then they sent me home with a 15 day taper of tablets...60mg for 5 days, 40mg for 5 days, and finally 20 mg for 5 days. They did not tell me ANYTHING about this drug, and had I known the awful way it would make me feel, I would have refused it. Throughout the time I was taking the pills, I had terrible anxiety (which, I usually have anxiety, but nothing as intense as this), crying spells, heart palpitations, trouble breathing, you name it! I spoke to my doc and some pharmacists who told me that these were all side effects of the prednisone and should subside once the drug is out of my system. Well, I took my last 20mg Friday morning (Aug 1), and have not felt much better since then. Sat and Sunday I just felt like I had the flu or something...I just wanted to sleep and I felt kind of nauseated and headachey. Luckily, though, the heart palpitations let up, so that was nice. Today, however, my anxiety is just out the roof! I don't feel tired like I did, but instead I feel almost too revved up---like my adrenal glands are overcompensating or something.

Steroid prednisone moon face

steroid prednisone moon face

Prednisone makes you hungry and weight gain is a common side effect. Fat deposits may occur around your abdomen,face or back of your neck. Fluid retention can also occur and may manifest as leg swelling and a sudden jump in your weight on the scales. The higher the dose and the longer the treatment, the more likely you are to put on weight. You can control fluid retention by eating a diet low in sodium and eating more foods that contain potassium such as bananas, apricots, and dates. A diet high in protein and low in carbohydrates may make you feel fuller for longer, making you less likely to overeat.

Media:

steroid prednisone moon facesteroid prednisone moon facesteroid prednisone moon facesteroid prednisone moon facesteroid prednisone moon face

http://buy-steroids.org